Alabama, 2011Heat in Alabama, August 7, 2011
August 7, 2011 · NWS HUN · 1 event in 1 county or zone
The heat index reached 105 to 109 degrees during the afternoon of the 7th in the Huntsville metro area.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The heat index reached 105 to 109 degrees during the afternoon of the 7th in the Huntsville metro area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Aug 7, 12:52 PM CST, 8 minutes earlier.
Area forecast discussion, Aug 7, 12:52 PM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
152 PM CDT SUN AUG 7 2011
.SYNOPSIS...
LATEST VISIBLE SATL IMAGERY /AND LOOKING OUT THE WINDOW/ SHOWS A
FAIRLY STABLE AIRMASS EARLY THIS AFTERNOON ACROSS THE TENNESSEE
VALLEY. EARLY MORNING CONVECTION ACROSS WESTERN/MIDDLE TENNESSEE HAS
SENT OUTFLOW BOUNDARIES SOUTHEAST ACROSS THE AREA BUT UPR RIDGE IS
APPARENTLY HOLDING STRONG LIMITING ANY CONVECTIVE DEVELOPMENT AT THIS
TIME. IT IS VERY WARM AND HUMID OUTSIDE WITH 19Z TEMPS GENERALLY
AROUND 90F WITH DEWPTS IN THE MID 70S. THIS IS RESULTING IN HEAT
INDICES AROUND 100F FOR MANY AREAS. WARMEST READINGS ARE ACROSS NW
ALABAMA WHERE A HEAT ADVISORY IS IN EFFECT UNTIL 7PM THIS EVENING.
CANNOT RULE OUT AN ISOLD POP UP STORM THROUGH THE AFTERNOON...BUT
BELIEVE MOST AREAS WILL REMAIN DRY THROUGH TONIGHT.
&&
.SHORT TERM (TONIGHT THROUGH TUESDAY)...
PATTERN WILL NOT CHANGE MUCH OVER THE NEXT 24 HOURS AS BROAD UPPER
HIGH REMAINS ANCHORED OVER THE SOUTHERN CONUS. DISTURBANCES PASSING
ALONG THE NORTHERN PERIPHERY OF THE HIGH WILL BRUSH THE TENNESSEE
VALLEY CREATING AN OUTSIDE CHANCE FOR THUNDERSTORMS THROUGH MONDAY
EVENING. HOWEVER...FORCING IS WEAK...PRIMARILY SUPPORTED BY REMNANT
OUTFLOW BOUNDARIES FROM OVERNIGHT MCS/S.
IT WILL BE WARM/MUGGY NIGHT AS DEWPTS GENERALLY HOLD IN THE MID 70S.
HIGH TEMPERATURES MONDAY WILL RANGE BETWEEN 88-93F WITH HEAT INDICES
BETWEEN 95-105F /ISOLD HIGHER VALUES POSSIBLE/. THERE IS RELIEF IN
SIGHT HOWEVER AS A STRONG UPPER LOW /CURRENTLY CROSSING
SASKATCHEWAN/ ROTATES SOUTHEAST. THIS WILL SEND A COLD FRONT SOUTH
ACROSS THE AREA TUESDAY. IN DOING SO...THE CHANCE FOR SHOWERS/
THUNDERSTORMS WILL INCREASE BY TUESDAY. AT THIS TIME...NOT LOOKING
AT ANY WIDESPREAD SEVERE THREAT BUT LOCALLY STRONG WINDS AND HEAVY
RAIN ARE POSSIBLE TUESDAY AHEAD OF THE COLD FRONT. WITH CLOUD COVER
AND EXPECTED RAIN...TEMPERATURES WILL BE SEVERAL DEGREES COOLER BUT
IT WILL REMAIN HUMID TUESDAY. THE BREAK COMES WEDNESDAY AND THURSDAY
AS NORTHERLY WINDS USHER IN SLIGHTLY COOLER/DRIER AIR ACROSS THE
AREA. DEWPOINTS COULD FALL AS LOW AS THE UPPER 50S BY THURSDAY
AFTERNOON.
.LONG TERM (WEDNESDAY THROUGH SATURDAY)...
AS MENTIONED ABOVE...DRIER AND MORE STABLE CONDITIONS WILL DEVELOP
AND PREVAIL FOR THE REMAINDER OF THE WORK WEEK ACROSS THE TENNESSEE
VALLEY AS A SLIGHT DIP/TROUGH IN THE UPPER LEVEL PATTERN AFFECTS THE
EASTERN CONUS. THIS WILL TEMPORARILY SUPPRESS THE PERSISTENT "HOT"
UPR RIDGE SOUTH AND WEST OF THE REGION. ALONG WITH THE DRIER
CONDITIONS...TEMPERATURES WILL COOL SOMEWHAT /ESPECIALLY AT NIGHT/.
OVERNIGHT MIN TEMPS THURSDAY AND FRIDAY COULD DROP INTO THE LWR-MID
60S. DAYTIME HIGHS WILL BE WARM /LWR-MID 90S/ BUT THE HUMIDITY IS
NOT EXPECTED TO BE AS OPPRESSIVE AS IN DAYS/WEEKS PAST.
THE COMFORTABLE WEATHER WILL BE SHORT-LIVED AS THE UPR HIGH
MIGRATES BACK TO THE NORTH ACROSS THE SOUTHEAST STATES AND HIGHER
HUMIDITY WILL RETURN IN ADVANCE OF ANOTHER WEAK COLD FRONT THAT IS
EXPECTED TO AFFECT THE TENNESSEE VALLEY BY SATURDAY. FEEL CONFIDENT
ENOUGH TO DROP POPS COMPLETELY WEDNESDAY THROUGH FRIDAY AND SHOW
INCREASING TREND OF SHRA/TSTMS SATURDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 75 93 76 89 71 / 10 20 20 40 10
SHOALS 75 95 76 88 70 / 10 20 20 40 10
VINEMONT 72 91 72 89 68 / 10 20 20 40 20
FAYETTEVILLE 73 92 73 86 68 / 10 20 20 40 10
ALBERTVILLE 73 92 73 87 70 / 10 20 20 40 20
FORT PAYNE 72 91 72 88 67 / 10 20 20 40 20
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES:
COLBERT...FRANKLIN AL...LAUDERDALE...LAWRENCE.
TN...NONE.
&&
83Hazardous weather outlook, Aug 7, 12:07 PM CST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
107 PM CDT SUN AUG 7 2011
ALZ001>010-016-TNZ076-096-097-080300-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
107 PM CDT SUN AUG 7 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
DANGEROUS HEAT INDICES ARE EXPECTED TO SPREAD ACROSS THE
AREA...ESPECIALLY OVER NORTHWEST ALABAMA WHERE HEAT INDICES ARE
EXPECTED TO RISE BETWEEN 105 AND 110. ELSEWHERE...HEAT INDICES ARE
FORECAST TO BE BETWEEN 100 AND 105. PLEASE REFER TO THE HEAT ADVISORY
THAT HAS BEEN ISSUED FOR NORTHWEST ALABAMA FOR MORE INFORMATION.
AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE AREA.
THE STRONGEST STORMS MAY BRING GUSTY WINDS...FREQUENT LIGHTNING...AND
LOCALLY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
DANGEROUS HEAT INDICES ARE EXPECTED TO OCCUR AGAIN ON MONDAY ACROSS
ALL OF THE TENNESSEE VALLEY WITH HEAT INDICES RISING BETWEEN 100 AND
105.
MAINLY AFTERNOON AND EVENING SCATTERED THUNDERSTORMS ARE EXPECTED
THROUGH FRIDAY. A FEW STRONG STORMS WILL BE POSSIBLE EACH DAY...
WITH GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL
THE PRIMARY HAZARDS.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.
SL/CCC
In the hours before
Local storm report, Aug 7, 8:32 AM CST, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
932 AM CDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM TSTM WND DMG 1 S HARVEST 34.84N 86.75W
08/03/2011 MADISON AL PUBLIC
LARGE PINE TREE DOWN IN THE 600 BLOCK OF PINE GROVE ROAD
IN HARVEST
1150 PM TSTM WND GST HARVEST 34.86N 86.75W
08/03/2011 E60.00 MPH MADISON AL TRAINED SPOTTER
GUST ESTIMATED 1 MILE WEST OF WALL TRIANA AND PINE GROVE
ROADS IN HARVEST.
1154 PM TSTM WND GST HARVEST 34.86N 86.75W
08/03/2011 E70.00 MPH MADISON AL TRAINED SPOTTER
1200 AM TSTM WND DMG HUNTSVILLE 34.73N 86.59W
08/04/2011 MADISON AL PUBLIC
NUMEROUS POWER OUTAGES REPORTED ACROSS MADISON COUNTY.
1200 AM TSTM WND DMG 1 N MADISON 34.72N 86.75W
08/04/2011 MADISON AL PUBLIC
LARGE TREES DOWN OFF EASTVIEW RD IN MADISON
1204 AM TSTM WND GST 3 SSW MADISON 34.66N 86.77W
08/04/2011 M69.00 MPH MADISON AL ASOS
1210 AM TSTM WND DMG NE HUNTSVILLE 34.73N 86.59W
08/04/2011 MADISON AL EMERGENCY MNGR
LARGE TREE BLOWN DOWN ON WINDOVER AVENUE. TIME ESTIMATED.
1215 AM TSTM WND DMG HARVEST 34.86N 86.75W
08/04/2011 MADISON AL TRAINED SPOTTER
TRAMPOLINE FLEW OVER A HOUSE AND LANDED ON A VEHICLE ON
BANMALK DRIVE IN HARVEST. NO INJURIES OCCURRED.
1215 AM TSTM WND DMG HARVEST 34.86N 86.75W
08/04/2011 MADISON AL EMERGENCY MNGR
POWER LINES BLOWN DOWN IN MONROVIA ON KNOTTS CREEK AND
BALCH ROAD.
1215 AM TSTM WND DMG HARVEST 34.86N 86.75W
08/04/2011 MADISON AL EMERGENCY MNGR
LARGE TREE DOWN ON CARTER ROAD IN HARVEST. A UTILITY POLE
IS LEANING SEVERELY AS WELL AT THE SAME LOCATION.
1218 AM TSTM WND DMG 4 NNE DECATUR 34.66N 86.94W
08/04/2011 LIMESTONE AL NWS EMPLOYEE
POWER LINE TO DCU ASOS ON GROUND WITH TREES ON TOP OF
LINES. IN ADDITION...MULTIPLE TREES ON THE ROAD LEADING
TO THE ASOS. IN ADDITION...SMALL PLANE AT THE AIRPORT
FLIPPED OVER.
1220 AM TSTM WND DMG ATHENS 34.80N 86.97W
08/04/2011 LIMESTONE AL EMERGENCY MNGR
NUMEROUS REPORTS OF WIND DAMAGE ACROSS LIMESTONE COUNTY.
LIGHTNING HAS ALSO STARTED SEVERAL FIRES...AND POWER IS
OUT TO A LARGE PORTION OF THE COUNTY.
1220 AM TSTM WND DMG HORTON 34.20N 86.30W
08/04/2011 MARSHALL AL EMERGENCY MNGR
TREE DOWN ON NIXON CHAPEL ROAD.
1220 AM TSTM WND DMG TRIANA 34.59N 86.74W
08/04/2011 MADISON AL PUBLIC
TREE DOWN IN ZIERDT ROAD IN TRIANA
1230 AM TSTM WND DMG FAYETTEVILLE 35.15N 86.56W
08/04/2011 LINCOLN TN 911 CALL CENTER
NUMEROUS REPORTS OF TREES AND POWER LINES DOWN IN LINCOLN
COUNTY. SEVERAL STREETS INCLUDE OAK STREET... CLAY
STREET...LEWISBURG HWY...KIDD RD...NORTH MAIN
STREET...THORNTON TAYLOR PARKWAY...AND OLD MULBERRY ROAD.
1230 AM TSTM WND GST 3 NW CULLMAN 34.21N 86.88W
08/04/2011 E46.00 MPH CULLMAN AL PUBLIC
MEASURED 3 MILES NW OF THE CULLMAN AIRPORT
1255 AM TSTM WND DMG WEST POINT 34.24N 86.96W
08/04/2011 CULLMAN AL PUBLIC
20 YEAR OLD MEDIUM SIZED TREE BLOWN DOWN ON COUNTY ROAD
1117 IN WEST POINT.
0100 AM TSTM WND DMG GUNTERSVILLE 34.36N 86.29W
08/04/2011 MARSHALL AL EMERGENCY MNGR
POWER OUTAGE ALONG HIGHWAY 431 IN GUNTERSVILLE MAINLY
NEAR ALBERTVILLE CITY LIMIT.
0138 AM LIGHTNING HEBRON 34.49N 86.38W
08/04/2011 MARSHALL AL EMERGENCY MNGR
TREE ON FIRE ON MERYL MOUNTAIN ROAD IN THE HEBRON
COMMUNITY.
0138 AM TSTM WND DMG GRANT 34.53N 86.25W
08/04/2011 MARSHALL AL EMERGENCY MNGR
TREE BLOCKING FLOYD ROAD IN THE BEULAH COMMUNITY.
0144 AM TSTM WND DMG DOUGLAS 34.17N 86.32W
08/04/2011 MARSHALL AL EMERGENCY MNGR
TREE DOWN ON ROBERTSON LANE IN THE DOUGLAS COMMUNITY.
0150 AM TSTM WND DMG GUNTERSVILLE 34.36N 86.29W
08/04/2011 MARSHALL AL EMERGENCY MNGR
NUMEROUS TREES DOWN IN AND AROUND GUNTERSVILLE...
INCLUDING THE WARRENTON COMMUNITY AND ON WILLOW BEACH
ROAD BETWEEN SUNSET AND HWY 79.
0202 AM TSTM WND DMG GRANT 34.53N 86.25W
08/04/2011 MARSHALL AL EMERGENCY MNGR
TREES DOWN ON BISHOP MOUNTAIN ROAD IN GRANT.
0210 AM TSTM WND DMG KILPATRICK 34.27N 86.08W
08/04/2011 DEKALB AL EMERGENCY MNGR
SEVERAL TREES BLOWN DOWN IN KILPATRICK ON THE
MARSHALL-DEKALB COUNTY LINE.
0235 AM TSTM WND DMG 4 WSW TUSCUMBIA 34.71N 87.77W
08/04/2011 COLBERT AL EMERGENCY MNGR
*** 1 FATAL *** TREE DOWN ON A MOBILE HOME ON LOCUST LANE
IN THE LOCUST SHORES COMMUNITY. FATALITY OCCURRED WHEN
WOMAN WAS TRAPPED BENEATH THE TREE WITHIN THE MOBILE
HOME.
0240 AM TSTM WND DMG HARTSELLE 34.44N 86.94W
08/04/2011 MORGAN AL PUBLIC
TREES DOWN ON VAUGHN BRIDGE ROAD IN HARTSELLE
0254 AM TSTM WND DMG 3 SW DECATUR 34.58N 87.02W
08/04/2011 MORGAN AL PUBLIC
TREES AND BRANCHES DOWN ON MUD TAVERN ROAD AT SOUTH
CHAPEL HILL SOUTHWEST OF DECATUR.
1100 AM TSTM WND DMG 4 SW DOG TOWN 34.31N 85.78W
08/04/2011 DEKALB AL EMERGENCY MNGR
TREES DOWN AND BARNS DAMAGED NEAR THE INTERSECTION OF AL
HWY 176 AND COUNTY ROAD 55 IN THE MOUNT VERNON COMMUNITY
1114 AM TSTM WND DMG 4 WSW FORT PAYNE 34.43N 85.79W
08/04/2011 DEKALB AL EMERGENCY MNGR
TREES DOWN ON COUNTY ROAD 88 AT PINE RIDGE. TIMING BASED
ON RADAR.
1120 AM HAIL GRANT 34.53N 86.25W
08/04/2011 E1.75 INCH MARSHALL AL BROADCAST MEDIA
TIME ESTIMATED FROM RADAR
1125 AM HAIL BAILEYTON 34.26N 86.61W
08/04/2011 E1.00 INCH CULLMAN AL EMERGENCY MNGR
0324 PM TSTM WND GST 6 E RED BAY 34.44N 88.04W
08/04/2011 E55.00 MPH FRANKLIN AL BROADCAST MEDIA
VIEWER ESTIMATED 45 TO 55 MPH WINDS
0336 PM HAIL RAINSVILLE 34.49N 85.85W
08/04/2011 E0.25 INCH DEKALB AL BROADCAST MEDIA
0720 PM FLASH FLOOD 1 SE LEIGHTON 34.69N 87.52W
08/04/2011 COLBERT AL 911 CALL CENTER
WATER COVERING OLD HWY 20 SOUTHEAST OF LEIGHTON NEAR
COUNTY LINE RD.
&&
DJNHeat, Madison
- When
- August 7, 1:00 PM CST to 4:00 PM CST
- Where
- Madison forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.763, -86.550 (the zone’s center; the record gives no point)
Heat index values at the University of Alabama-Huntsville weather station ranged from 105 to 109 degrees during the afternoon.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Louisiana, August 7, 20111 death · 1 event
- Hail and Damaging Winds in South Dakota, August 7, 2011$2.9 million · 2.75 in hail · 21 events
- Hail in South Dakota, August 7, 2011$1.0 million · 2.5 in hail · 2 events
- Wildfire in Texas, August 7 to 15, 2011$333,000 · 5 events
- Damaging Winds in Missouri, August 7, 2011$227,000 · 61 kt wind · 10 events
- Hail and Damaging Winds in Nebraska, August 7, 2011$132,000 · 2.75 in hail · 21 events
- Hail and Damaging Winds in Kansas, August 7, 20116 injured · 1.5 in hail · 23 events
- Damaging Winds in Ohio, August 7, 2011$148,000 · 78 kt wind · 14 events
- Flash Flooding in West Virginia, August 7, 2011$200,000 · 3 events
- Flash Flooding and Damaging Winds in Arizona, August 7, 2011$127,000 · 66 kt wind · 9 events
- Hail and Damaging Winds in Alabama, August 7, 2011$125,000 · 52 kt wind · 5 events
- Lightning Strike in North Carolina, August 7, 2011$150,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 345356.